MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-12.5-E
Medical Device Problem Codes Off-Label Use (1494); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The material was used following all the rules and steps of the process.When starting the release, the prosthesis locked inside the release system.It did not advance or retract during the trigger pull.Immediately, the doctor reported the problem, as he is an experienced doctor and knows the product well, and informed that he would use a spare prosthesis.He opened a new prosthesis of a different size, the evo-20-25-15-e, and everything went normally and there were no complications.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A supplemental report is being submitted due to the clinical input received on 06 aug 2024.The use of evo-20-25-12.5-e device for gastro esophageal fistula treatment is considered an off label use.
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device evaluation: the evo-20-25-12.5-e device of lot number c2121987 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This complaint is related to (b)(4) which was opened to capture the off-label use of the replacement device.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0061) states the following: ¿this device is used to maintain patency of malignant esophageal strictures and/or to seal tracheoesophageal fistulas¿.It should also be noted that the instructions for use states the following under the ¿equipment required¿ section: ¿.035-inch wire guide¿¿.There is evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off-label use was identified from the available information.As per information received in the complaint form, the user placed the evo esophageal stent to treat a gastro esophageal fistula which has been deemed off-label use by medical advisor.As per the ifu, the only fistula that the evo-20-25-12.5-e device is indicated to treat are tracheoesophageal fistulas.The off-label use of the device subsequently led to the deployment difficulties reported by the customer.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.It should also be noted that an incorrect size wire guide was used with the device.From the information provided, a 0.032-inch wire guide was used as opposed to the recommended 0.035 inch.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with an evo-20-25-15-e device.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 19-sep-2024.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19859496
Report Number3001845648-2024-00416
Device Sequence Number15493834
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)251207(10)C2121987
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC2121987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/14/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/08/2024
07/08/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date09/03/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVO-20-25-12.5-E.; EVO-20-25-15.; SGW-250-SD-D.
Patient Age72 YR
Patient SexMale